A Case Report of Amitraz Poisoning

Authors

  • Chithrapathra K.E.
  • Munasinghe R.H
  • Silva F.H.D.S.

DOI:

https://doi.org/10.37506/5qvens14

Keywords:

bradycardia; hypotension; poisoning; vomiting; drowsiness.

Abstract

Amitraz is a pesticide commonly used in agriculture and veterinary practice to repel ectoparasites and insects. Poisoning with amitraz is rare especially for the purpose of self-harm. Although rarely fatal, it can result in significant symptoms. Management typically involves symptomatic treatment. We report a 34-year-old man who attempted suicide by ingesting amitraz presenting with unconsciousness. He had miosis, persistent bradycardiaand extreme hypotension. Symptomatic treatment recovered him well with discharge from care with nocomplications and good health within 36 hours.

Author Biographies

  • Chithrapathra K.E.

    University Medical Unit, Colombo South Teaching Hospital, Kalubowila, Sri Lanka.

  • Munasinghe R.H

    University Medical Unit, Colombo South Teaching Hospital, Kalubowila, Sri Lanka,

  • Silva F.H.D.S.

    Department of Medicine, Faculty of Medical Sciences, University of Sri Jayewardenepura, Nugegoda, Sri Lanka

Downloads

Published

2024-01-18

How to Cite

A Case Report of Amitraz Poisoning. (2024). Indian Journal of Forensic Medicine & Toxicology, 18(1), 1-3. https://doi.org/10.37506/5qvens14